Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 41, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 9, 2010, 12:47 AM CDT for 4 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2010, 12:47 AM CDT (05:47 UTC)
- Expired
- Jun 9, 2010, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atascosa County, TX, Bexar County, TX, Guadalupe County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 2:00 AM CDT | FLASH FLOOD | 6 Se Elmendorf, TX | MULTIPLE HOMES BEING EVACUATED FROM FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1547 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 12.4
The text
As transmitted, in the capitals the NWS used until 2016.
832
WGUS54 KEWX 090547
FFWEWX
TXC013-029-187-493-090845-
/O.NEW.KEWX.FF.W.0041.100609T0547Z-100609T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1247 AM CDT WED JUN 9 2010
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL ATASCOSA COUNTY...
SOUTHEASTERN BEXAR COUNTY...
SOUTH CENTRAL GUADALUPE COUNTY...
WILSON COUNTY...
* UNTIL 345 AM CDT.
* AT 1245 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED
AN AREA OF HEAVY RAIN EXTENDING ACROSS WESTERN WILSON COUNTY
MOVING NORTHEAST AT 10 MPH.
AMOUNTS NEAR 2 INCHES PER HOUR WERE INDICTAED BETWEEN DEWEES..
ELMENDORF AND SUTHERLAND SPRINGS.
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
FLASH FLOODING FROM A THUNDERSTORM NEAR FLORESVILLE...OR NEAR
POTH...MOVING NORTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CALAVERAS LAKE...SUTHERLAND SPRINGS...LA VERNIA AND STOCKDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2902 9826 2900 9851 2946 9817 2946 9785
2919 9796
$$1 follow-up statement
542
WGUS74 KEWX 090841
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 AM CDT WED JUN 9 2010
TXC013-029-187-493-090845-
/O.CON.KEWX.FF.W.0041.000000T0000Z-100609T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE TX-BEXAR TX-WILSON TX-ATASCOSA TX-
341 AM CDT WED JUN 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR NORTH
CENTRAL ATASCOSA...WILSON...SOUTHEASTERN BEXAR AND SOUTH CENTRAL
GUADALUPE COUNTIES...
AT 340 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED ONLY LIGHT
RAIN FALLING WITH THE HEAVIEST STORMS TO THE NORTH AND MOVING AWAY
FROM THE WARNED REGION. THEREFORE THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER..RESIDUAL RUNOFF COULD STILL BE
OCCURRING. MOTORISTS SHOULD BE ALERT TO WATER FLOWING OVER ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 2902 9826 2900 9851 2946 9817 2946 9785
2919 9796
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 11:57 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 8, 11:57 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1157 PM CDT TUE JUN 8 2010 .AVIATION... CURRENTLY THERE IS A CLUSTER OF SHOWERS AROUND SAN ANTONIO AND SOUTH OF THAT AREA. THESE SHOWERS ARE PROBABLY GOING TO STAY AROUND FOR MUCH OF THE NIGHT INTO WEDNESDAY MORNING. BY WEDNESDAY, THIS ACTIVITY WILL BECOME MORE WIDESPREAD AND MOVE TOWARDS THE AUSTIN AREA. BECAUSE OF THIS... THE I-35 CORRIDOR IS AT MVFR CONDITIONS... LOW CIGS AND VISIBILITY ISSUES...AND WILL REMAIN MVFR THROUGHOUT THE EVENT. THE TIMING OF WHEN THE RAIN WILL BECOME WIDESPREAD IS STILL UNCERTAIN BUT EXPECT INTERVALS OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. KDRT SHOULD STAY DRY AND WILL GET MVFR CONDITIONS IN THE MORNING AS LOWER CIGS COME IN AND GO VFR BY 18Z. && .PREV DISCUSSION... /ISSUED 919 PM CDT TUE JUN 8 2010/ UPDATE... WITH THE LOW ALOFT FROM NORTHEAST TEXAS TO SOUTH CENTRAL TEXAS THIS EVENING AND FORECAST TO BE MOVING VERY SLOWLY TO THE NORTHEAST THROUGH WEDNESDAY NIGHT AND THURSDAY...THE PATTERN CONTINUES TO COME TOGETHER IN A WAY THAT BODES WELL FOR AN EARLY TO MID JUNE RAIN EVENT ACROSS SOUTH CENTRAL TEXAS TONIGHT THROUGH WEDNESDAY AND POSSIBLY EXTENDING TO WEDNESDAY EVENING. AS A RESULT WITH THE EXISTING FLASH FLOOD WATCH THAT WAS TO EXPIRE AT 1 AM TONIGHT...IT SEEMS LOGICAL TO EXTEND THIS FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY...GIVEN THE GOOD CHANCE OF RAIN EXPECTED AND POTENTIAL THAT OCCASIONAL HEAVY RAIN PROCESSES COULD DEVELOP THROUGH WEDNESDAY. SHOWED A FLASH FLOOD WATCH ALONG AND EAST OF A LINE FROM ATASCOSA COUNTY TO KENDALL COUNTY TO BURNET COUNTY. SHOWED SLIGHTLY HIGHER RAIN CHANCES THROUGH WEDNESDAY EVENING AND CONTINUED TREND OF DECREASING RAIN CHANCES FOR THURSDAY. CONTINUED TREND OF LITTLE OR NO RAIN FOR FRIDAY AND SATURDAY...AND THEN SHOWED SLIGHT CHANCES OF RAIN FOR THE EARLY PART OF NEXT WEEK. MODERATED AFTERNOON HIGHS SLIGHTLY TO ACCOUNT FOR CLOUDS WEDNESDAY AND SOIL MOISTURE LIMITING HIGHS THURSDAY AND FRIDAY...FOLLOWED BY A CONTINUED WEAK HEIGHT FIELD ALOFT ON THE WEEKEND THRU EARLY NEXT WEEK...WITH MODERATE S TO SE WINDS. PREV DISCUSSION... /ISSUED 816 PM CDT TUE JUN 8 2010/ AVIATION... CURRENTLY THE UPPER LOW OVER TEXAS IS PUSHING RAIN AROUND THE I-35 CORRIDOR FROM SOUTH TO NORTH-NORTHEAST. THIS WILL CAUSE MVFR CONDITIONS WITH CIGS REMAINING LOW AND ALSO LOWER VISIBILITIES. EXPECT THESE CONDITIONS TO LAST THROUGHOUT THE EVENING. KDRT WILL REMAIN VFR AND CAN EXPECT MVFR CONDITIONS BY 10Z THEN BY 18Z COME BACK TO VFR. PREV DISCUSSION... /ISSUED 352 PM CDT TUE JUN 8 2010/ DISCUSSION... AN UPPER LEVEL LOW WILL CONTINUE TO DOMINATE THE WEATHER OVER SOUTH CENTRAL TEXAS. DEEP BOUNDARY LAYER MOISTURE WILL COMBINE WITH THIS LOW TO BRING A CHANCE FOR HEAVY RAIN TONIGHT AND TOMORROW. MOST OF THE HEAVY RAIN POTENTIAL WILL BE SOUTH AND EAST OF I35 AND I37. THERE IS A FLASH FLOOD WATCH IN EFFECT FOR THIS REGION UNTIL 06Z TONIGHT. THIS MAY NEED TO BE EXTENDED LATER THIS EVENING...BUT GIVEN THE LACK OF RAINFALL TODAY WILL LEAVE IT AS IT IS FOR NOW. UPPER LOW WILL MOVE SLOWLY AWAY FROM THE AREA THURSDAY AND CHANCE FOR RAIN WILL LINGER. ONCE THIS FEATURE DEPARTS...DRY WEATHER WILL RETURN WITH WARMER TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 86 75 92 78 / 50 60 40 30 10 AUSTIN BERGSTROM INTL AIRPORT 75 86 76 92 77 / 50 60 40 30 10 NEW BRAUNFELS MUNI AIRPORT 75 86 76 92 77 / 60 60 30 20 - BURNET MUNI AIRPORT 74 85 74 91 76 / 50 60 40 30 10 DEL RIO INTL AIRPORT 76 92 78 97 79 / 20 20 10 - - GEORGETOWN MUNI AIRPORT 74 84 74 90 76 / 50 60 40 40 20 HONDO MUNI AIRPORT 75 90 76 93 77 / 50 50 20 10 - SAN MARCOS MUNI AIRPORT 76 86 75 92 76 / 60 60 40 20 10 LA GRANGE - FAYETTE REGIONAL 76 86 77 90 78 / 50 70 40 40 20 SAN ANTONIO INTL AIRPORT 76 86 77 92 79 / 60 60 30 20 - STINSON MUNI AIRPORT 76 86 77 92 78 / 60 60 30 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...LAVACA...LEE...TRAVIS...WILLIAMSON...WILSON. && 08/19
Hazardous weather outlook, Jun 8, 11:52 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1152 PM CDT TUE JUN 8 2010 TXZ172-173-189>194-205>209-220>225-100500- BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- 1152 PM CDT TUE JUN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECT TONIGHT. THE GREATEST THREAT OF LOCALLY HEAVY RAINFALL WILL OCCUR THROUGHOUT THE NIGHT. STORM TOTALS OF 1 TO 2 INCHES ARE EXPECTED...WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY AND INTO THE EVENING ON WEDNESDAY. THE GREATEST THREAT OF LOCALLY HEAVY RAINFALL WILL OCCUR THIS AFTERNOON THROUGH TONIGHT. STORM TOTALS OF 1 TO 2 INCHES ARE EXPECTED...WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE. THEREFORE...A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH 6 PM WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ171-183>188-202>204-217>219-228-100500- LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE- MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- 1152 PM CDT TUE JUN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE SLOWLY NORTHEAST ACROSS SOUTH CENTRAL TEXAS THROUGH WEDNESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 8, 9:43 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
943 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HEAVY RAIN 7 ENE PLEASANTON 29.00N 98.38W
06/08/2010 U0.00 INCH ATASCOSA TX LAW ENFORCEMENT
HWY 97 EAST OF INTERSTATE 37 CLOSED FOR HIGH WATER.
&&
EVENT NUMBER EWX1000377
JPBLocal storm report, Jun 8, 11:11 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1111 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM FLASH FLOOD 10 NE PLEASANTON 29.07N 98.37W
06/08/2010 ATASCOSA TX LAW ENFORCEMENT
COUNTY RD 536 CLOSED FROM I37 TO THE WILSON CO LINE...
FM 1784 CLOSED NORTH OF VERDE ADDITIONAL RAODS CLOSED IN
THE NORTHEAST CORNER OF THE CO.
&&
EVENT NUMBER EWX1000378
JPBLocal storm report, Jun 8, 11:20 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1120 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM FLASH FLOOD 2 N TERRELL HILLS 29.51N 98.45W
06/08/2010 BEXAR TX LAW ENFORCEMENT
OAK GLEN DR AND CAVE LN CLOSED DUE TO FLOODING
&&
EVENT NUMBER EWX1000379
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:21 PM CDT | Areal Flood Advisory | EWX | Atascosa, Wilson | 2 hr |
| Jun 8, 9:47 PM CDT | Flash Flood Warning | EWX | Atascosa, Wilson | 3 hr |
| Jun 8, 10:10 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 110 min |
| Jun 8, 10:51 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 4 hr |
| Jun 9, 1:57 AM CDT | Areal Flood Advisory | EWX | Caldwell, Guadalupe, Hays, Travis | 2 hr |
| Jun 9, 2:47 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays, Travis | 4 hr |
| Jun 9, 3:21 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jun 9, 3:28 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Jun 9, 3:44 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 4 hr |
| Jun 9, 4:08 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 4 hr |
| Jun 9, 4:33 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Lee, Travis, Williamson | 117 min |
| Jun 9, 5:57 AM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 3 hr |
| Jun 9, 6:49 AM CDT | Areal Flood Advisory | EWX | Caldwell, Guadalupe, Hays, Travis | 2 hr |
| Jun 9, 6:59 AM CDT | Hydrologic Warning | EWX | Comal, Gonzales, Guadalupe | 8 hr |
| Jun 9, 7:01 AM CDT | Areal Flood Advisory | EWX | Lee | 119 min |
| Jun 9, 7:55 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe, Hays | 4 hr |
| Jun 9, 8:29 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 13 hr |
| Jun 9, 8:29 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 13 hr |
| Jun 9, 8:29 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 61 min |
| Jun 9, 9:01 AM CDT | River Flood Warning | EWX | Guadalupe | 13 hr |
| Jun 9, 9:18 AM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 2 hr |
| Jun 9, 9:21 AM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 54 min |
| Jun 9, 9:40 AM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 110 min |
| Jun 9, 10:13 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 34 hr |
| Jun 9, 10:13 AM CDT | River Flood Warning | EWX | Gonzales | 58 hr |
| Jun 9, 10:14 AM CDT | Severe Thunderstorm Warning | EWX | Fayette | 61 min |
| Jun 9, 10:22 AM CDT | Areal Flood Advisory | EWX | Fayette | 2 hr |
| Jun 9, 1:13 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette | 107 min |
| Jun 9, 2:48 PM CDT | Areal Flood Advisory | EWX | Llano | 2 hr |
| Jun 9, 3:42 PM CDT | Areal Flood Advisory | EWX | Gillespie, Llano | 108 min |
| Jun 9, 4:07 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 53 min |
| Jun 9, 4:13 PM CDT | River Flood Warning | EWX | DeWitt | 3 days |
| Jun 9, 4:43 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 47 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.